Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 165, NWS Tallahassee, FL

August 28, 2007Lafayette County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 28, 2007, 6:41 PM EDT for Lafayette County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2007, 6:41 PM EDT (22:41 UTC)
Expired
Aug 28, 2007, 7:15 PM EDT
In force
34 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Lafayette County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 910 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
910 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 282242
SVRTAE
FLC067-282315-
/O.NEW.KTAE.SV.W.0165.070828T2241Z-070828T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
641 PM EDT TUE AUG 28 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAFAYETTE COUNTY IN FLORIDA...

* UNTIL 715 PM EDT

* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DAY...OR ABOUT 13 MILES NORTH OF MAYO...AND MOVING WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DAY BY 655 PM EDT...
  DAY BY 700 PM EDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3015 8334 3026 8334 3026 8325 3017 8324
TIME...MOT...LOC 2241Z 095DEG 5KT 3022 8327

$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:19 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Aug 28, 3:19 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EDT TUE AUG 28 2007

.SYNOPSIS...
A BROAD UPPER LEVEL RIDGE IS CENTERED NEAR THE NE COAST OF FL THIS
AFTERNOON. A STATIONARY FRONT EXTENDS FROM A SURFACE LOW OFF THE
CAROLINAS W ACROSS CENTRAL GA. AN INVERTED TROUGH/TROPICAL WAVE
EXTENDS FROM THE NWRN CARIBBEAN SEA INTO THE ERN GOMEX. REGIONAL
RADARS SHOWS THE FL PANHANDLE SEA BREEZE ACTIVATED EARLY AND
CONVECTION HAS NOW PUSHED INTO SRN AL. THINGS ARE JUST NOW GETTING
GOING OVER THE ERN BIG BEND AS OF 19Z. OTHER STORMS HAVE DEVELOPED
OVER SE GA. TEMPS HAVE CLIMBED INTO THE LOWER TO MID 90S ACROSS THE
REGION.

&&

.SHORT TERM...TONIGHT THROUGH THU NIGHT.
THE FORECAST IS A BIT MUDDLED THROUGH THIS PERIOD. THE MODELS ARE
FAIRLY CONSISTENT IN SHOWING THE DIFFUSE BOUNDARY TO OUR N PUSHING
INTO THE AREA FROM THE NE WED AND WED NIGHT. THE GFS STILL WANTS TO
DEVELOP A WAVE ON THE WRN PART OF THE FRONT AND THEN SETTLES THE
FRONTAL SYSTEM INTO THE AREA BY FRI. THE NAM DEVELOPS THE WAVE
FURTHER E THAN THE GFS. EITHER WAY, THESE WEAK SYNOPTIC SCALE
INFLUENCES WILL COMBINE WITH INSITU MOISTURE AND INSTABILITY AND
MESOSCALE BOUNDARIES FROM THE SEA BREEZE AND THUNDERSTORM OUTLFOW TO
PRODUCE SCATTERED CONVECTION ACROSS THE AREA EACH DAY. TEMPS WILL
RETURN TO JUST ABOVE NORMAL, AFTER A COUPLE OF DAYS THAT SAW MAX
TEMPS IN THE MID 80S AT TLH ON SUN AND MON. THIS SHOULD KEEP US ON
TRACK TO BEAT THE RECORD FOR HOTTEST AUGUST, BUT NOT BY MUCH.

.LONG TERM...FRI THROUGH TUE.
THE PATTERN CHANGE FROM BROAD UPPER RIDGE TO BAGGY TROUGH SHOULD BE
COMPLETE BY THE BEGINNING OF THIS PERIOD. THE WEAK SFC TROUGH IS
EXPECTED TO REMAIN IN PLACE ACROSS THE PANHANDLE OR JUST OFFSHORE
THROUGH THE UPCOMING WEEKEND. THIS WILL KEEP THE CWA IN A FAVORABLE
LOCATION FOR MOISTURE CONVERGENCE AND GOOD COVERAGE OF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS. PLENTY OF DEEP MOISTURE AND
ASSOCIATED CLOUDS WILL ALSO HELP KEEP MAX TEMPS DOWN AROUND 90
DEGREES.

&&

.MARINE...TONIGHT SUN.
OVERALL WINDS AND SEAS WILL REMAIN ON THE LOW SIDE THROUGH THE
PERIOD. OFFSHORE WINDS AT NIGHT WILL VEER TO ONSHORE IN THE
AFTERNOON SEA BREEZE. WIND SPEEDS DURING THIS PERIOD LOOK TO PEAK
LATE THU INTO THU EVENING OUT OF THE W, BUT THERE WILL BE A LOT OF
WIND DIRECTION CHANGES IN THIS WEAK GRADIENT.

&&

.AVIATION...AFTERNOON SHOWERS/STORMS WILL CONTINUE TO DEVELOP ACROSS
THE AREA THROUGH THE EVENING HOURS BEFORE DISSIPATING. THESE STORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT
LIGHTNING...AND GUSTY WINDS WHICH CAN LEAD TO BRIEF IFR OR LOWER
CONDITIONS. LATER ON TONIGHT AND AROUND DAYBREAK TOMORROW...VSBYS
AND CIGS WILL ONCE AGAIN BRIEFLY DROP DOWN TO MVFR/IFR
CONDITIONS...MAINLY AT KDHN...KABY...AND KVLD.

&&

.FIRE WEATHER...
RED FLAG CRITERIA ARE NOT ANTICIPATED FOR THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  73  94  73  92  74 /  20  50  30  40  30
PANAMA CITY  78  92  77  91  76 /  20  30  30  40  40
DOTHAN       74  92  73  90  73 /  30  50  40  50  40
ALBANY       74  93  73  92  72 /  30  50  30  40  30
VALDOSTA     72  93  72  93  72 /  30  50  20  30  30
CROSS CITY   74  92  72  92  74 /  20  50  30  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...GIBBS
LONG TERM...CAMP/WOOL
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Aug 28, 5:31 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 AM EDT TUE AUG 28 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-291000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
531 AM EDT TUE AUG 28 2007 /431 AM CDT TUE AUG 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP TODAY.
ISOLATED COASTAL SHOWERS WILL DIMINISH BY MID MORNING WITH THE
BEST RAIN CHANCES THIS AFTERNOON AND EVENING ACROSS SOUTH GEORGIA
AND SOUTHEAST ALABAMA. CONDITIONS DO NOT APPEAR FAVORABLE FOR
WIDESPREAD SEVERE THUNDERSTORMS...HOWEVER A FEW STORMS COULD
BRIEFLY APPROACH MARGINALLY SEVERE LEVELS WITH STRONG WIND
GUSTS...TORRENTIAL RAINFALL...FREQUENT LIGHTNING...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

TYPICAL LATE AUGUST WEATHER IS EXPECTED...WITH SCATTERED SHOWERS
AND THUNDERSTORMS THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND
EVENING HOURS. NORMAL HIGH TEMPERATURES SHOULD PERSIST. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED BUT SPOTTERS AND EMERGENCY
MANAGERS SHOULD STILL MONITOR THE WEATHER LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

In the hours before

Special weather statement, Aug 28, 1:44 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
144 PM EDT TUE AUG 28 2007

FLZ007-281830-
INLAND WALTON-
1244 PM CDT TUE AUG 28 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY IN
NORTH FLORIDA...

* UNTIL 130 PM CDT

AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF DORCAS...OR 15 MILES
NORTHEAST OF CRESTVIEW...MOVING NORTH AT 10 TO 15 MPH.

WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Aug 28, 4:25 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 PM EDT TUE AUG 28 2007

GAZ161-282130-
LANIER-
425 PM EDT TUE AUG 28 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LANIER COUNTY IN
SOUTHWEST GEORGIA...

* UNTIL 530 PM EDT

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKELAND...MOVING SOUTHWEST AT 5 MPH.

SMALL HAIL...AND WINDS UP TO 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Local storm report, Aug 28, 4:30 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             LAKELAND                31.04N 83.07W
08/28/2007  E0.75 INCH       LANIER             GA   LAW ENFORCEMENT

            LANIER COUNTY 911 REPORTED PENNY SIZED HAIL IN LAKELAND
            AT 420 PM EDT. REPORT WAS RELAYED FROM WFO JAX.

&&

GOULD
Special weather statement, Aug 28, 5:11 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 PM EDT TUE AUG 28 2007

FLZ011-GAZ155-282215-
JACKSON-SEMINOLE-
511 PM EDT TUE AUG 28 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN JACKSON AND
SEMINOLE COUNTIES IN THE FLORIDA PANHANDLE AND SOUTHWEST GEORGIA
RESPECTIVELY...

* UNTIL 615 PM EDT/515 PM CDT/

AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF CHATTAHOOCHEE...OR 15 MILES
SOUTHWEST OF DONALSONVILLE...MOVING NORTH-NORTHEAST AT 5 MPH.

SMALL HAIL...AND WINDS OF UP TO 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.